Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of metamucil?

Hello, I m 29 years old and I was taking Metamucil once twice a day. Then a month later I m having trouble pooping and my urine flow has slow down. Sometimes I can urinate with medium stream and sometimes a light to dribble stream. At first I was urinating every 10 to 20 mins. But through the week I m not having to go for hours at a time. I have no blood in my urine and I have no pain at all. I will have a tense in the abdominal sometimes but not all the time.
Thu, 13 Feb 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Your symptoms seem to be related to metamucil use. It is a bulk-forming fiber laxative and can cause changes in bowel habits, flatulence, gas. So, I suggest to stop the treatment and use simethicone medication such sa Espumisan to relieve the bloating. I also recommend to eat a health diet and drink liquids. This medication does not influence in the urinary tract,so you should do a urinalysis for further evaluation.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Dorina Gurabardhi, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Metamucil


What are the side effects of metamucil?

Hello, Your symptoms seem to be related to metamucil use. It is a bulk-forming fiber laxative and can cause changes in bowel habits, flatulence, gas. So, I suggest to stop the treatment and use simethicone medication such sa Espumisan to relieve the bloating. I also recommend to eat a health diet and drink liquids. This medication does not influence in the urinary tract,so you should do a urinalysis for further evaluation. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Dorina Gurabardhi, General & Family Physician